Alert archive / Ohio / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 14, 2015, 2:41 PM EDT for Wyandot County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 2:41 PM EDT (18:41 UTC)
- Expired
- Jun 14, 2015, 3:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Wyandot County, OH
The radar
The Cleveland radar (KCLE), 140 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:46 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
948
WUUS51 KCLE 141841
SVRCLE
OHC175-141915-
/O.NEW.KCLE.SV.W.0055.150614T1841Z-150614T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
241 PM EDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYANDOT COUNTY IN NORTHWESTERN OHIO...
* UNTIL 315 PM EDT
* AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MARSEILLES...OR 8 MILES SOUTHWEST OF UPPER SANDUSKY...MOVING EAST
AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
UPPER SANDUSKY...SYCAMORE...MARSEILLES...NEVADA...HARPSTER AND
KIRBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4100 8313 4099 8312 4077 8311 4069 8344
4070 8344 4070 8349 4071 8350 4081 8350
4082 8352
TIME...MOT...LOC 1840Z 247DEG 26KT 4077 8342
HAIL...<.75IN
WIND...70MPH
$$
LOMBARDY2 follow-up statements
338
WWUS51 KCLE 141858
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EDT SUN JUN 14 2015
OHC175-141915-
/O.CON.KCLE.SV.W.0055.000000T0000Z-150614T1915Z/
WYANDOT OH-
258 PM EDT SUN JUN 14 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN WYANDOT COUNTY...
AT 257 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER UPPER
SANDUSKY...MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
UPPER SANDUSKY...SYCAMORE...NEVADA AND HARPSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4099 8312 4077 8311 4076 8315 4075 8327
4074 8326 4077 8330 4085 8333 4094 8319
TIME...MOT...LOC 1857Z 247DEG 26KT 4083 8323
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
THOMPSON418
WWUS51 KCLE 141917
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT SUN JUN 14 2015
OHC175-141926-
/O.EXP.KCLE.SV.W.0055.000000T0000Z-150614T1915Z/
WYANDOT OH-
317 PM EDT SUN JUN 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYANDOT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
NORTHWESTERN OHIO.
LAT...LON 4099 8312 4077 8311 4076 8315 4075 8327
4074 8326 4077 8330 4085 8333 4094 8319
TIME...MOT...LOC 1915Z 247DEG 26KT 4083 8323
$$
KECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:01 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 14, 2:01 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 201 PM EDT SUN JUN 14 2015 .SYNOPSIS... A WARM FRONT WILL MOVE NORTH OF THE AREA ACROSS LAKE ERIE TODAY. A MOIST AND UNSTABLE SOUTH FLOW WILL CONTINUE INTO MONDAY. A WEAK COLD FRONT WILL SAG SOUTH ACROSS THE AREA LATER MONDAY NIGHT AND TUESDAY. THE FRONT WILL LIKELY MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WATCHING MINOR SHORTWAVE MOVING ACROSS SRN MI/NRN EARLY THIS AFTERNOON AS A POSSIBLE TRIGGER. WARM FRONT IS POSITIONED ACROSS THE LAKE...NORTH OF ERIE PA...WHERE IT WILL LINGER FOR THE REST OF TODAY. THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL WITH HIGH PW AIR CONTINUALLY BEING PUMPED INTO THE REGION. SEVERE POTENTIAL CONTINUES AS WELL...BUT CONSIDERABLE CLOUDINESS AND LESS THAN OPTIMAL MID LEVEL LAPSE RATES HAVE TONED THAT DOWN SOME. STILL THOUGH ENOUGH INSTABILITY AND SHEAR RIGHT AROUND 30 KNOTS EXIST FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT. WIND GUSTS WILL REMAIN THE PRIMARY CONCERN...WITH HAIL/TORNADOES SECONDARY. RIGHT NOW BELIEVE NE OH/NW PA HAS THE BEST CHANCES FOR THE HEAVIEST RAINFALL. AREAS EAST OF CLEVELAND HAVE HAD A DECENT AMOUNT OF RAINFALL OVER THE LAST 48 HOURS. THE FLOODING POTENTIAL WILL CONTINUE TO BE MONITORED. FORECAST HIGHS FOR TODAY APPEAR TO BE RIGHT ON TRACK WITH LOWER/MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... HARD TO GET TOO SPECIFIC IN THE SHORT/MID TERM PORTION OF THE FORECAST. SHOWERS AND THUNDERSTORMS WILL LIKELY BE PREVALENT AGAIN ON MONDAY AS A WEAK COLD FRONT BEGINS TO SAG ACROSS THE CENTRAL GREAT LAKES. THE LOW LEVEL JET WILL BEGIN TO SAG SOUTH AS WELL AND AS THE FRONT DRIFTS SOUTH ACROSS THE AREA TUESDAY THERE MAY SOMEWHAT LESS THREAT OF SHOWERS ACROSS THE NORTHERN COUNTIES TUESDAY INTO TUESDAY NIGHT. MOST OF THE MODELS BEGIN TO BRING THE FRONT BACK NORTH AS A WARM FRONT ON WEDNESDAY WITH THE THREAT OF SHOWERS SHIFTING BACK NORTH AGAIN. TEMPERATURES WILL MODERATE WITH THE CLOUDS AND SHOWERS AND CHANGE OF AIR MASS. HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S WITH SOME MID 70S NEAR LAKE ERIE. && .LONG TERM /THURSDAY THROUGH SATURDAY/... MODELS COMING INTO A LITTLE BETTER AGREEMENT FOR THURSDAY. BOTH MODELS NOW MOVE LOW PRESSURE ACROSS THE CENTRAL LAKES DRAGGING A COLD FRONT ACROSS THE FORECAST AREA...SO BUMPED POPS TO LIKELY. ECMWF CONTINUES TO BE THE FASTER OF THE 2 MODELS...BUT TREND IS THE SAME. AFTER THIS THE MODELS DIVERGE. GFS BUILDS HIGH PRESSURE OVER THE FORECAST AREA FRIDAY INTO SATURDAY...WHILE ECMWF KEEP HIGH FURTHER NORTH AND MOVES LOW PRESSURE ACROSS THE OHIO VALLEY. FOR NOW WILL LEAN MORE TOWARD THE GFS SOLUTION...BUT KEEP SLIGHT CHANCE POPS GOING. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS ARE STARTING TO FILL IN AS THE AIRMASS DESTABILIZES. CLUSTERS OF STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MAY CAUSE BRIEF WIND GUSTS OF 40-50 KNOTS AT THE TERMINALS THROUGH 01Z. HEAVY RAINFALL AND BRIEF IFR CONDITIONS WILL ALSO ACCOMOMPANY ANY THUNDERSTORM THAT DEVELOPS. A PERIOD OF RAIN MAY LINGER TONIGHT AS THE THUNDERSTORMS START TO DECREASE. MVFR CEILINGS/VISBYS WILL LIKELY LINGER OVERNIGHT AND MAY BRIEFLY DROP TO IFR 10-13Z. WINDS WILL BE OUT OF THE SOUTHWEST OCCASIONALLY GUSTING TO 20 KNOTS. CEILINGS WILL SLOWLY LIFT ON MONDAY TO HIGH MVFR/VFR WITH THUNDERSTORMS FILLING BACK IN ON MONDAY AFTERNOON. OUTLOOK...PERIODS OF NON-VFR MON THRU THU WITH SCT SHRA/TSRA. && .MARINE... QUASI STATIONARY FRONT LINGERING OVER THE LAKE FORECAST TO LIFT NORTH OF THE LAKE. WINDS TURN TO THE SOUTHWEST THIS AFTERNOON. CHOPPY CONDITIONS ON THE LAKE DEVELOP TONIGHT INTO MONDAY AS SOUTHWEST FLOW INCREASES TO 10 TO 20 KNOTS AS LOW PRESSURE TRACKS ACROSS THE CENTRAL LAKES. WINDS TURN TO THE NORTH TUESDAY AS FRONT FINALLY PUSHES SOUTH OF THE LAKE AGAIN. LINGERING CHANCE OF TSRA WILL CONTINUE THROUGH THE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KOSARIK NEAR TERM...KOSARIK/OUDEMAN SHORT TERM...KOSARIK LONG TERM...DJB AVIATION...KEC MARINE...DJB
Hazardous weather outlook, Jun 14, 1:57 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 157 PM EDT SUN JUN 14 2015 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-151800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 157 PM EDT SUN JUN 14 2015 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY THREATS ALONG WITH LOCALLY HEAVY RAIN. THIS COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY WITH THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE WHICH COULD LEAD TO FLOODING. AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK. IT IS TOO EARLY TO BE SPECIFIC BUT THERE MAY BE A CHANCE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN SOMEWHERE IN NORTHERN OHIO OR NORTHWEST PENNSYLVANIA EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LEZ061-151800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- 157 PM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY WITH THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY WITH THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE WHICH COULD LEAD TO FLOODING. AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK. IT IS TOO EARLY TO BE SPECIFIC BUT THERE MAY BE A CHANCE FOR SEVERE THUNDERSTORMS AND HEAVY RAIN SOMEWHERE IN NORTHERN OHIO OR NORTHWEST PENNSYLVANIA EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:14 PM EDT | Areal Flood Advisory | CLE | Medina, Wayne | 2 hr |
| Jun 14, 10:22 AM EDT | River Flood Warning | CLE | Marion | 7 days |
| Jun 14, 11:22 AM EDT | River Flood Warning | CLE | Hancock | 6 hr |
| Jun 14, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 29 min |
| Jun 14, 3:30 PM EDT | Flash Flood Watch | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 2 more | 10 hr |
| Jun 14, 4:07 PM EDT | Special Weather Statement | CLE | Geauga | 53 min |
| Jun 14, 4:24 PM EDT | Special Marine Warning | CLE | 111 min | |
| Jun 14, 5:23 PM EDT | Special Marine Warning | CLE | 52 min | |
| Jun 14, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 31 min |
| Jun 14, 5:39 PM EDT | River Flood Warning | CLE | Hancock | 13 hr |
| Jun 14, 6:08 PM EDT | Special Weather Statement | CLE | Ashtabula | 37 min |
| Jun 14, 6:11 PM EDT | Special Marine Warning | CLE | 34 min | |
| Jun 14, 6:17 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 28 min |
| Jun 14, 6:26 PM EDT | Special Marine Warning | CLE | 49 min | |
| Jun 14, 6:27 PM EDT | Special Weather Statement | CLE | Mahoning | 33 min |
| Jun 14, 6:54 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
| Jun 14, 7:21 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 24 min |
| Jun 14, 7:48 PM EDT | Special Weather Statement | CLE | Mahoning, Portage, Stark, Summit, Trumbull | 57 min |
| Jun 14, 7:54 PM EDT | Special Weather Statement | CLE | Erie, Ottawa, Sandusky | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.